Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 289, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 29, 2000, 5:04 AM EDT for Baker County, Florida. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 29, 2000, 5:04 AM EDT (09:04 UTC)
- Expired
- Aug 29, 2000, 5:45 AM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Baker County, FL
The radar
The Jacksonville radar (KJAX), 46 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 5:15 AM EDT | Thunderstorm Wind | Macclenny, FL | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 9.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1755 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 290905
SVRJAX
FLC003-290945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
504 AM EDT TUE AUG 29 2000
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BAKER COUNTY IN NORTHEAST FLORIDA
* UNTIL 545 AM EDT
* AT 504 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH DAMAGING WINDS 4 MILES NORTH OF
MACCLENNY...OR ABOUT 20 MILES NORTH OF RAIFORD...MOVING SOUTH AT 25
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GLEN ST. MARY AND MACCLENNY BY 510 AM EDT...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSONVILLE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY
AT 904-741-4370 TO REPORT SEVERE WEATHER.
LAT...LON 3031 8205 3036 8206 3037 8218 3044 8218
3040 8227 3015 8228 3014 8205
$$
WELSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:45 AM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 29, 3:45 AM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 345 AM EDT TUE AUG 29 2000 CURRENTLY...WATER VAPOR IMAGERY SHOWING UPPER LOW ALONG THE NORTH CAROLINA COAST MOVING SOUTH WITH A STRONG AREA OF PVA ROTATING AROUND IT THROUGH OUR CWA. THIS HAS TRIGGERED A ROUND OF SCATTERED THUNDERSTORMS WHICH HAS CONTINUED THROUGH MUCH OF THE NIGHT IN EXTREME SOUTH GEORGIA AND NORTH FLORIDA. HAVE ISSUED SEVERAL SVR WARNINGS BUT NO REPORTS OF SEVERE WX AS OF YET. THE MESO-ETA FROM LAST NIGHT APPEARS TO HAVE NAILED THIS NOCTURNAL EVENT. SHORT TERM...EXPECT CURRENT STORMS TO CONTINUE TO PROPAGATE SOUTH AFFECTING OUR SOUTHERN CWA THROUGH THE EARLY MORNING HOURS. THE STORMS IN OUR NORTHERN CWA WILL GRADUALLY COME TO AN END. FORECAST...AVN CONTINUES TO SPIN UP AN INTENSE LOW OFF THE EAST CENTRAL FLORIDA COAST AND MOVE IT NORTH...THEN NORTHWEST TOWARDS THE SOUTH CAROLINA COAST. THE ETA HAS A MUCH WEAKER AND BROADER FEATURE. IT DOES APPEAR THAT THE AVN MAY BE ON THE RIGHT TRACK IN DEVELOPING A CIRCULATION...BUT IS DEEPENING IT TOO FAST. WILL THEREFORE HOLD BACK ON INCREASING THE WINDS TO SCA LEVELS...BUT INCREASE THEM TO NO HIGHER THEN 15 TO 20 KNOTS AND MAINLY FROM 20 TO 60 MILES OUT. ALSO WITH UPPER LOW MOVING TO THE SOUTH...WILL HAVE A CONTINUTION OF AREAS OF PVA ROTATING AROUND LOW THROUGH WEDNESDAY. HAVE LEANED TOWARDS THE WETTER FAN GUIDANCE...ESP AT NIGHT. THANKS FOR THE COORD KMLB...KCHS. PRELIM CCF AMG 90/71/89/70 4334 SSI 87/73/86/73 3354 JAX 90/73/89/73 4454 GNV 90/72/90/72 4454 .JAX... .FL...NONE. .GA...NONE. PUBLIC/MARINE...PETERSON AVIATION/FIRE WX...WELSH
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 10:31 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 44 min |
| Aug 29, 3:05 AM EDT | Severe Thunderstorm Warning | JAX | Hamilton | 55 min |
| Aug 29, 3:33 AM EDT | Severe Thunderstorm Warning | JAX | Nassau | 57 min |
| Aug 29, 4:11 AM EDT | Tornado Warning | JAX | Nassau | 34 min |
| Aug 29, 6:09 AM EDT | Severe Thunderstorm Warning | JAX | Alachua | 36 min |
| Aug 29, 6:26 AM EDT | Severe Thunderstorm Warning | JAX | Putnam | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.